Alert archive / Florida / Freeze Warnings in 2011
Freeze Warning 1, NWS Miami, FL
NWS Miami, FL issued this freeze warning at Jan 12, 2011, 2:48 AM EST for 4 counties in Florida. It took effect at Jan 13, 2011, 2:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2011, 2:48 AM EST (07:48 UTC)
- In effect from
- Jan 13, 2011, 2:00 AM EST
- Expired
- Jan 13, 2011, 9:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
810 WWUS72 KMFL 120748 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 248 AM EST WED JAN 12 2011 FLZ063-066-070-122000- /O.UPG.KMFL.FZ.A.0001.110113T0700Z-110113T1400Z/ /O.NEW.KMFL.FZ.W.0001.110113T0700Z-110113T1400Z/ GLADES-HENDRY-INLAND COLLIER- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...IMMOKALEE 248 AM EST WED JAN 12 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY. A MODIFIED ARCTIC AIRMASS WILL OVERTAKE THE AREA LATER TODAY AND TONIGHT. TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY MORNING WILL FALL TO BETWEEN 26 AND 32 DEGREES...COLDEST OVER WESTERN HENDRY AND WESTERN GLADES COUNTIES. AT THIS TIME...ANY TEMPERATURES OF 28 DEGREES OR COLDER ARE EXPECTED TO PERSIST FOR ONE TO TWO HOURS...WITH TEMPERATURES OF 32 DEGREES OR COLDER PERSISTING FOR UP TO FOUR HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IN SOUTH FLORIDA MEANS THAT TEMPERATURES OF 32 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...LASTING FOR ANY DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ069-122000- /O.EXA.KMFL.FZ.A.0001.110113T0700Z-110113T1400Z/ COASTAL COLLIER- INCLUDING THE CITY OF...NAPLES 248 AM EST WED JAN 12 2011 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WATCH... WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. A MODIFIED ARCTIC AIRMASS WILL OVERTAKE THE AREA LATER TODAY AND TONIGHT. TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY MORNING MAY FALL TO BETWEEN 32 AND 34 DEGREES IN PORTIONS OF COASTAL COLLIER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IN SOUTH FLORIDA MEANS TEMPERATURES COULD POTENTIALLY FALL TO 32 DEGREES OR LOWER...FOR ANY DURATION OF TIME. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ067-122000- /O.CON.KMFL.FZ.A.0001.110113T0700Z-110113T1400Z/ INLAND PALM BEACH- INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE... WELLINGTON 248 AM EST WED JAN 12 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. A MODIFIED ARCTIC AIRMASS WILL OVERTAKE THE AREA LATER TODAY AND TONIGHT. TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY MORNING MAY FALL TO BETWEEN 32 AND 34 DEGREES IN SOME LOCALES ACROSS INLAND PALM BEACH COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IN SOUTH FLORIDA MEANS TEMPERATURES COULD POTENTIALLY FALL TO 32 DEGREES OR LOWER...FOR ANY DURATION OF TIME. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
952 WWUS72 KMFL 121938 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 238 PM EST WED JAN 12 2011 ...FREEZE WARNING IN EFFECT FOR GLADES...HENDRY...INLAND COLLIER...AND INLAND PALM BEACH COUNTIES TONIGHT... ...FREEZE WATCH CANCELLED FOR METRO COLLIER COUNTY TONIGHT... FLZ069-122045- /O.CAN.KMFL.FZ.A.0001.110113T0700Z-110113T1400Z/ COASTAL COLLIER- INCLUDING THE CITY OF...NAPLES 238 PM EST WED JAN 12 2011 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FREEZE WATCH FOR METRO COLLIER COUNTY. THE LATEST SHORT RANGE MODELS ARE NOW SHOWING THAT THE WINDS WILL REMAIN NORTHWEST AT 5 TO 10 MPH OVER THE METRO AREAS OF COLLIER COUNTY TONIGHT. THIS WILL KEEP THE TEMPERATURES ABOVE FREEZING IN THE MID 30S TONIGHT. SO THE FREEZE WATCH HAS BEEN CANCELLED FOR METRO COLLIER COUNTY FOR TONIGHT. $$ FLZ067-131400- /O.UPG.KMFL.FZ.A.0001.110113T0700Z-110113T1400Z/ /O.EXA.KMFL.FZ.W.0001.110113T0700Z-110113T1400Z/ INLAND PALM BEACH- INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE... WELLINGTON 238 PM EST WED JAN 12 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A MODIFIED ARCTIC AIRMASS WILL CONTINUE TO OVERTAKE THE AREA THROUGH TONIGHT...AND THE LATEST SHORT RANGE MODELS ARE SHOWING THAT TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY MORNING WILL FALL TO NEAR FREEZING IN SOME LOCALES ACROSS INLAND PALM BEACH COUNTY MAINLY AWAY FROM THE LAKE OKEECHOBEE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ063-066-070-131400- /O.CON.KMFL.FZ.W.0001.110113T0700Z-110113T1400Z/ GLADES-HENDRY-INLAND COLLIER- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...IMMOKALEE 238 PM EST WED JAN 12 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY... A MODIFIED ARCTIC AIRMASS WILL CONTINUE TO OVERTAKE THE AREA THROUGH TONIGHT. TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY MORNING WILL FALL TO BETWEEN 25 AND 32 DEGREES...COLDEST OVER WESTERN HENDRY AND WESTERN GLADES COUNTIES. AT THIS TIME...ANY TEMPERATURES OF 28 DEGREES OR COLDER ARE EXPECTED TO PERSIST FOR TWO TO THREE HOURS...WITH TEMPERATURES OF 32 DEGREES OR COLDER PERSISTING FOR FOUR TO SEVEN HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IN SOUTH FLORIDA MEANS THAT TEMPERATURES OF 32 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...LASTING FOR ANY DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BAXTER
109 WWUS72 KMFL 130739 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 239 AM EST THU JAN 13 2011 FLZ063-066-067-070-131400- /O.CON.KMFL.FZ.W.0001.000000T0000Z-110113T1400Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...IMMOKALEE 239 AM EST THU JAN 13 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. A MODIFIED ARCTIC AIR MASS WILL RESULT IN FREEZING TEMPERATURES EARLY THIS MORNING...WITH MORNING LOWS RANGING BETWEEN 28 AND 32 DEGREES IN SOME LOCALES ACROSS GLADES, HENDRY, INLAND PALM, AND INLAND COLLIER COUNTIES. THE COLDEST TEMPERATURES WILL OCCUR OVER WESTERN GLADES AND WESTERN HENDRY COUNTIES...WHERE TEMPERATURES OF 32 DEGREES OR LOWER MAY PERSIST FOR 2 TO 3 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IN SOUTH FLORIDA MEANS THAT TEMPERATURES OF 32 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...LASTING FOR ANY DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
278 WWUS72 KMFL 131406 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 906 AM EST THU JAN 13 2011 FLZ063-066-067-070-131515- /O.EXP.KMFL.FZ.W.0001.000000T0000Z-110113T1400Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...IMMOKALEE 906 AM EST THU JAN 13 2011 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES THIS MORNING HAVE WARM UP INTO THE MID 30S OVER GLADES...HENDRY...INLAND COLLIER...AND INLAND PALM BEACH COUNTIES. THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRED FOR THESE AREAS. $$ BAXTER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Jan 12, 12:54 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 12, 12:54 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1254 AM EST WED JAN 12 2011
.AVIATION...WK COLD FRONT SLOLY MOVG THRU EXTRM SE S FLA ATTM
WITH MVFR CIGS AND BRIEF -RA AND 3-5BR AHEAD OF FRNT WHCH WL
OCNLLY AFFECT BROWARD/MIAMI DADE COAST TERMINALS THRU 09Z THEN
MVFR CIGS ONLY THRU 16Z. SFC WINDS NNW 6-8 KTS AFT FROPA THEN NW
12-13KT WITH GUSTS NEAR 20 KTS AFT 13Z/14Z. AT KAPF SFC WND NNW <
8 KTS WITH MVFR CIGS AND BRIEF IFR CIGS THRU 12Z THEN BCMG AFT 12Z
VFR WITH SFC WINDS NNE 10-13G18 KTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 65 39 64 49 / - - - 10
FORT LAUDERDALE 67 44 65 53 / - - - 10
MIAMI 68 45 66 52 / - - - 10
NAPLES 64 35 64 44 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 10 AM EST THIS MORNING THROUGH THIS
EVENING FOR COASTAL COLLIER-FAR SOUTH MIAMI DADE-GLADES-
HENDRY-INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-
INLAND PALM BEACH-MAINLAND MONROE.
FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
GLADES-HENDRY-INLAND COLLIER-INLAND PALM BEACH.
AM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 10 PM EST THIS
EVENING FOR BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD
BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL WATERS FROM
JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-LAKE
OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR COASTAL
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE...14/MJB
AVIATION/RADAR/FIRE...15/JRHazardous weather outlook, Jan 11, 9:40 PM EST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 940 PM EST TUE JAN 11 2011 FLZ063-066>075-168-172>174-121100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 940 PM EST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: LOW TEMPERATURES TONIGHT WILL FALL INTO THE LOWER TO MID 40S IN THE AREAS NORTH AND WEST OF LAKE OKEECHOBEE. COMBINED WITH NORTH WINDS OF 5 TO 7 MPH, THE WIND CHILLS WILL FEEL LIKE THE UPPER 30S TO LOWERS 40S BY EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW TEMPERATURES ON THURSDAY MORNING MAY FALL BELOW FREEZING IN GLADES, HENDRY AND NORTHERN COLLIER COUNTY IN THE IMMOKALEE AREA, AND POSSIBLY EVEN INTO PORTIONS OF INLAND PALM BEACH COUNTY. LOW TEMPERATURES MAY BE NEAR FREEZING IN THE SAME AREAS FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 2:26 AM EST | Red Flag Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 17 hr |
| Jan 12, 3:06 AM EST | Wind Chill Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 30 hr |
| Jan 12, 2:29 PM EST | Fire Weather Watch | MFL | Collier | 12 hr |
Nearby
Freeze Warnings in Florida, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.